Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 72, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 4:06 PM CDT for Davidson County, Tennessee. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 4:06 PM CDT (21:06 UTC)
- Expired
- Mar 31, 2021, 10:57 AM CDT
- In force
- 19 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Edenwold (EDWT1). The gauge peaked at 50.83 ft at Mar 29, 2021, 4:00 PM CDT.
- Action stage
- 42 ft
- Minor stage
- 49 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03426490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
773
WGUS84 KOHX 302106 RRA
FLSOHX
Flood Advisory
National Weather Service Nashville TN
406 PM CDT Tue Mar 30 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Cumberland River Near Edenwold affecting Davidson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC037-311845-
/O.NEW.KOHX.FL.Y.0072.210330T2106Z-000000T0000Z/
/EDWT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
406 PM CDT Tue Mar 30 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Cumberland River Near Edenwold.
* From this afternoon until further notice.
* At 3:00 PM CDT Tuesday the stage was 45.4 feet and falling.
* Action stage is 42.0 feet.
* Flood stage is 49.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 42.0 feet, Low lying areas along the river from Old
Hickory Dam to near the Hermitage Golf Course begin to be
inunudated, and water backs up Mansker Creek affecting portions of
Moss Wright Park.
* Impact...At 45.0 feet, Inundation of low lying areas along the
river continues, affecting portions of Moss Wright Park on Mansker
Creek and industrial property along Dry Creek. Water begins to
inundate the athletic fields at Pope John Paul II High School,
agricultural areas, and Riverside Golf Center.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
CMA1 follow-up statement
261
WGUS84 KOHX 311557
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1057 AM CDT Wed Mar 31 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Cumberland River Near Edenwold affecting Davidson County.
TNC037-311700-
/O.CAN.KOHX.FL.Y.0072.000000T0000Z-210331T1557Z/
/EDWT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1057 AM CDT Wed Mar 31 2021
...The Flood Advisory for the Cumberland River Near Edenwold has
been cancelled...
The Flood Advisory is cancelled for
the Cumberland River Near Edenwold.
* At 10:00 AM CDT Wednesday the stage was 42.0 feet and falling.
* Flood stage is 49.0 feet.
* Forecast...The river has fallen below Action stage (42.0 feet) at
Edenwold.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 2:16 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 30, 2:16 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 216 PM CDT Tue Mar 30 2021 .DISCUSSION... It was a nice spring day with mainly sunny skies, temperatures in the 70s, and south breeze to 25mph at times. Unfortunately, changes will come very quickly as a developing front approaches from the west. Deep moisture is moving up the Lower Mississippi Valley this afternoon. The moisture will surge northward then channel across Middle Tennessee tonight ahead of the advancing cold front. This will drive precipitable water values up from a meager 0.25 inch on our morning sounding to a very high 1.50 inch around midnight. The stage will be set for heavy downpours, especially late tonight (mainly 11 PM through 5 AM CDT). Models are consistent with widespread 1 to 1.5 inches, except 1.5-2 inches south. We would normally be able to handle this amount with no problem, but since soils are saturated over much of the area, we are concerned about localized flash flooding late tonight where the heavier downpours occur. Most of our main rivers are falling now. The additional rain will not cause any new spikes in river levels, but it may act to slow the rate of fall. Small creeks may still be impacted briefly by local flash flooding tonight. Generally, we think the impacts tonight will be much less than the weekend event, and flash flooding will be the greatest threat for areas already experiencing high water levels or poor drainage. Regarding severe potential, it looks very low. Wind profiles would support strong cell potential, but cape is really lacking. So, although one or 2 spots may pick up a brief wind gust, not expecting much in the severe department overnight. After the front passes (around 4 AM northwest to 10 AM Plateau), rainfall will become lighter, but showers may linger on and off through much of the day. Gusty northwest winds will bring colder air, so temperatures will not recover much if any through the day. As colder and dry air moves in Wednesday night, temps will continue to drop. Many areas are expected to reach freezing by daybreak Thursday. Northwest winds will limit frost development Thursday morning. We are more concerned about Thursday night into Friday morning when a widespread hard freeze is expected. look for frost/freeze headlines to begin on Wednesday after we get through this flooding potential. Looking ahead, I am sure we will all welcome an extended period of dry weather with a warming trend expected through at least Tuesday. && .AVIATION... 18Z TAF DISCUSSION. Breezy south winds will continue today, but skies should remain VFR until at least 06z. Expect low clouds to increase later this evening as showers approach from the west. MVFR to IFR cigs expected from 06z to around 13z with occasional reduced visibilities as storms and showers pass over terminals. Winds will stay gusty but turn out of the northwest Wednesday morning. Drier air behind the front will allow for cigs to improve to VFR conditions throughout the morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 50 53 32 52 27 / 100 100 10 0 0 Clarksville 45 51 30 49 24 / 100 80 10 0 0 Crossville 56 62 28 45 22 / 100 100 30 0 0 Columbia 52 52 30 51 25 / 100 100 10 0 0 Lawrenceburg 54 55 31 50 25 / 100 100 10 0 0 Waverly 45 52 30 51 26 / 100 80 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland- Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston- Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery- Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........11
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Mar 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams is ongoing as a result of weekend rainfall event. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region tonight. Main concern will be damaging winds. A flash flood watch is in effect for all of middle Tennessee starting this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several river and stream levels will remain elevated through at least midweek, some continuing through Sunday...with some warnings and advisories continuing also. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region through early Wednesday morning. Main concern will be damaging winds. A flash flood watch is in effect for all of Middle Tennessee through Wednesday evening. With already significant saturated ground conditions, 1 to 2 inches...with locally higher amounts around 3 inches...of rainfall possible. Rainfall will cause excess runoff and localized flash flooding, including adding additional water level rises on already elevated area rivers and creeks. It is expected to turn colder late week with several frosty nights. A widespread freeze is expected Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:07 PM CDT | River Flood Warning | OHX | Hickman | 68 hr |
| Mar 30, 6:12 AM CDT | River Flood Advisory | OHX | Cheatham | 7 hr |
| Mar 30, 6:44 AM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 46 hr |
| Mar 30, 9:45 AM CDT | River Flood Advisory | OHX | Stewart | 7 days |
| Mar 30, 3:48 PM CDT | River Flood Advisory | OHX | Humphreys, Perry | 37 hr |
| Mar 30, 3:55 PM CDT | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 21 days |
| Mar 30, 4:02 PM CDT | River Flood Advisory | OHX | Davidson | 18 hr |
| Mar 30, 4:17 PM CDT | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 7 days |
| Mar 30, 6:06 PM CDT | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 21 days |
| Mar 30, 6:13 PM CDT | River Flood Advisory | OHX | Davidson | 3 days |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.